700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
Background: Vegetarian or non-vegetarian food and Non- Steroidal Anti-Inflammatory Medications (NSAIMs) also known as NSAIDs are separate factors in causing skin allergic reactions. The study aims to investigate whether there is a change in the incidence of allergies, associated with the concurrent exposure to both factors.
Methods: Patients were randomly allocated to four groups, two of each were control, one non-vegetarian and one vegetarian group with no medicines for the last three months. Group – I were non-vegetarians taking NSAIMs while group – II were vegetarians taking NSAIMs. Odds Ratio (OR) was calculated to find out the risk factor in developing skin reactions. Chi – square test was done to measure the significance of the OR.
Results/Discussion: Skin allergic reactions in the test group of non-vegetarians who consume NSAIMs were 38(9.3%). Control group of 400 non-vegetarians in the same community showed skin reactions in 13(3.3%) people. The OR was found to be 3. Chi – square value have shown high significance with a P – value less than 0.01. Allergic skin reactions in the test group of vegetarians who consume NSAIMs were 21 (5.6%). Control group of 400 vegetarians (without any drugs for last three months) in the same community showed skin reactions in 9 (2.3%) people. The OR was found to be 2.5. Chi – square value have shown significance with a P – value less than 0.05 in increasing allergic skin reactions.
Conclusion: Non-vegetarian patients who take NSAIMs have shown three times higher rates in allergic skin reactions, while vegetarian diet produces more or less additive effect with NSAIMs. Non-vegetarian food is a highly significant factor in increasing allergic skin reactions for the patients who take NSAIMs.
Skin, NSAIMS, vegetarian, non-vegetarian